# SDR CA970513026

- Difficulty date: May 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 21,801 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR INVESTIGATION AFTER THE REDUCTION GEARBOX WAS FOUND WITH METAL CONTAMINATION. DISASSEMBLY FOUND THE CAUSE OF THE CONTAMINATION WAS THE SPALLING OF THE #15 BEARING. HIGH MAGNETISM ON SEVERAL COMPONENTS AND ELECTRICAL PITTING ON THE #15 AND #19 BEARINGS INDICATE THE ENGINE EXPERIENCED A LIGHTNING STRIKE. THE FAILURE OF THE #15 BEARING IS THOUGHT TO HAVE BEEN INITIATED BY THE LIGHTNING STRIKE.
